Vol. 87, No. 2, 1980

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Unique best approximation from a C2-manifold in Hilbert space

Theagenis Abatzoglou

Vol. 87 (1980), No. 2, 233–244
Abstract

Given a C2-manifold in a Hilbert space we examine whether a critical point of the distance function to the manifold is actually a global best approximation. We establish a criterium for the above in terms of the curvature of the manifold.

Mathematical Subject Classification 2000
Primary: 58C07
Secondary: 41A52, 46C05, 58B20
Milestones
Received: 20 December 1978
Revised: 25 June 1979
Published: 1 April 1980
Authors
Theagenis Abatzoglou